Quick Answer: Is Mucinex Better Than Sudafed?

Can you take mucinex with Sudafed?

Can Mucinex and Sudafed be taken together.

You can take them both together if you have nasal congestion as well as a phlegmy cough..

Does mucinex work for sinus drainage?

Nasal irrigation and decongestants can help in the treatment of chronic sinusitis by keeping mucus loose and nasal passages clear. The mucus-thinning agent guaifenesin (Mucinex) is another option.

Is Vicks VapoRub good for sinuses?

Vicks VapoRub — a topical ointment made of ingredients including camphor, eucalyptus oil and menthol that you rub on your throat and chest — doesn’t relieve nasal congestion. But the strong menthol odor of VapoRub may trick your brain, so you feel like you’re breathing through an unclogged nose.

Which mucinex is best for sinus drainage?

For severe sinus congestion relief, turn to Maximum Strength* Mucinex® Sinus-Max® Severe Congestion Relief. It not only combines three maximum-strength medications, but can help relieve your headache and sinus congestion symptoms.

Why does Sudafed work so well?

Pseudoephedrine is a decongestant that constricts (shrinks) dilated blood vessels within the nose, relieving congestion. It causes vasoconstriction by stimulating primarily alpha-adrenergic receptors. It also has weak activity at beta-adrenergic receptors.

Why is Sudafed bad for you?

Pseudoephedrine constricts blood vessels in the nose and sinuses. This shrinks swelling and drains fluids, letting you breathe easier again. Unfortunately, the drug doesn’t affect only the head — it tightens blood vessels throughout the body. One effect is a possible increase in blood pressure.

Why is my sinus infection not going away?

If your “cold” lasts longer than 7-10 days, it’s likely that your cold has either turned into a bacterial sinus infection, or you actually had a sinus infection from the very beginning. Whatever the case, if your symptoms persist for more than a week, it’s best to see a doctor.

Does Sudafed help post nasal drip?

Over-the-counter decongestants like pseudoephedrine (Sudafed) can help reduce congestion and eliminate postnasal drip. Newer, nondrowsy antihistamines like loratadine-pseudoephedrine (Claritin) can work to get rid of postnasal drip. However, these are more effective after you take them for several days.

Can Sudafed make congestion worse?

In addition, using nonprescription decongestant nasal sprays (Afrin, Dristan, others) for more than three or four days can cause even worse nasal congestion once the decongestant wears off (rebound rhinitis).

What dries up sinus drainage in throat?

“Decongestants dry up the mucus that collects in the back of the throat as a result of the infection. Expectorants melt the mucus.” Look for over-the-counter decongestants that contain pseudoephedrine or phenylephrine, such as Sudafed.

How can I unblock my sinuses fast?

Here are eight things you can do now to feel and breathe better.Use a humidifier. A humidifier provides a quick, easy way to reduce sinus pain and relieve a stuffy nose. … Take a shower. … Stay hydrated. … Use a saline spray. … Drain your sinuses. … Use a warm compress. … Try decongestants. … Take antihistamines or allergy medicine.

How can I unblock my sinuses?

Home TreatmentsUse a humidifier or vaporizer.Take long showers or breathe in steam from a pot of warm (but not too hot) water.Drink lots of fluids. … Use a nasal saline spray. … Try a Neti pot, nasal irrigator, or bulb syringe. … Place a warm, wet towel on your face. … Prop yourself up. … Avoid chlorinated pools.

How can I stop coughing from post nasal drip at night?

How to stop coughing at nightIncline the head of your bed. … Use a humidifier. … Try honey. … Tackle your GERD. … Use air filters and allergy-proof your bedroom. … Prevent cockroaches. … Seek treatment for a sinus infection. … Rest and take decongestants for a cold.More items…

What is the most effective sinus decongestant?

Best Overall: GoodSense Nasal Decongestant One tablet of this non-drowsy formula every four hours—but no more than six tablets in 24 hours—promises to temporarily ease any sinus congestion and pressure that comes along with colds, hay fever, and allergies.

Which Sudafed is best for congestion?

Yes. Most patients and healthcare providers will agree that Sudafed (pseudoephedrine) is more effective for congestion than its counterpart Sudafed PE (phenylephrine). This is likely due to the fact that the intestines will absorb only about 38% of the amount of Sudafed PE in one tablet, while Sudafed is 100% absorbed.

Which mucinex has Sudafed?

Mucinex D extended release tablets contain a combination of guaifenesin and pseudoephedrine. Guaifenesin is an expectorant. It helps loosen congestion in your chest and throat, making it easier to cough out through your mouth. Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages.

Should I take mucinex for sinus infection?

Get over-the-counter relief: Seek out a medication with acetaminophen, phenylephrine and guaifenesin — for example, Mucinex® Maximum Strength Sinus-Max® Congestion Relief Caplets. These ingredients relieve the pain associated with sinus infections, help clear nasal congestion and help expel excess mucus, respectively.

Who should not take mucinex?

Do not use in children aged less than twelve years. May not be suitable for people with a persistent cough due to asthma, bronchitis, emphysema or smoking, or who have a cough that is producing excessive amounts of phlegm. Talk with your doctor first before using Mucinex if you are pregnant or breastfeeding.